Alert archive / Arkansas / Tornado Warnings in 2009

Tornado Warning 40, NWS Memphis, TN

June 15, 2009Clay County, Greene County, Arkansas

NWS Memphis, TN issued this tornado warning at Jun 15, 2009, 2:15 PM CDT for Clay County, Greene County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2009, 2:15 PM CDT (19:15 UTC)
Expired
Jun 15, 2009, 3:00 PM CDT
In force
45 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Clay County, AR, Greene County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 10:34 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3093 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
1.4
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 151915 RRA
TORMEG
ARC021-055-152000-
/O.NEW.KMEG.TO.W.0040.090615T1915Z-090615T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
215 PM CDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL CLAY COUNTY IN EASTERN ARKANSAS...
  NORTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...

* UNTIL 300 PM CDT

* AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR PEACH ORCHARD...OR 11
  MILES SOUTHWEST OF CORNING...MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  INCLUDE KNOBEL AND LAFE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3636 9041 3617 9048 3621 9080 3629 9078
      3629 9076 3636 9076 3638 9075
TIME...MOT...LOC 1916Z 275DEG 13KT 3628 9069

$$
2 follow-up statements
000 
WWUS54 KMEG 151935
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
235 PM CDT MON JUN 15 2009

ARC021-055-152000-
/O.CON.KMEG.TO.W.0040.000000T0000Z-090615T2000Z/
CLAY AR-GREENE AR-
235 PM CDT MON JUN 15 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR NORTH
CENTRAL GREENE AND CENTRAL CLAY COUNTIES...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR STONEWALL...OR 10
MILES SOUTH OF CORNING...MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
INCLUDE LAFE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3619 9065 3637 9059 3636 9041 3617 9048
TIME...MOT...LOC 1935Z 275DEG 13KT 3627 9061

$$
000 
WWUS54 KMEG 151957
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
257 PM CDT MON JUN 15 2009

ARC021-055-152007-
/O.EXP.KMEG.TO.W.0040.000000T0000Z-090615T2000Z/
CLAY AR-GREENE AR-
257 PM CDT MON JUN 15 2009

...THE TORNADO WARNING FOR NORTH CENTRAL GREENE AND CENTRAL CLAY
COUNTIES WILL EXPIRE AT 300 PM CDT...

AT 257 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3619 9065 3637 9059 3636 9041 3617 9048
TIME...MOT...LOC 1957Z 275DEG 13KT 3626 9051

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jun 15, 12:40 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 15, 12:40 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1240 PM CDT MON JUN 15 2009

.UPDATE...
UPDATE FOR 18Z TAF DISCUSSION.

&&

.DISCUSSION...

&&

.PREV DISCUSSION... /ISSUED 1032 AM CDT MON JUN 15 2009/

UPDATE...

ACTIVE WEATHER DAY IN STORE FOR THE MID-SOUTH WITH THE POTENTIAL
FOR A FEW SEVERE THUNDERSTORMS. UPDATED TO MAKE A FEW MINOR
CHANGES BUT EARLIER FORECAST STILL ON TRACK.

A STRONG UPPER LEVEL RIDGE WAS CENTERED ALONG THE NORTHWESTERN
GULF THIS MORNING WITH THE MID-SOUTH ON THE NORTHERN PERIPHERY OF
THIS RIDGE. UPPER LEVEL HEIGHTS WERE SLOWLY INCREASING WHICH WILL
MAY HELP TO SUPPRESS CONVECTION A LITTLE OVER PORTIONS OF
EAST-CENTRAL AR AND NORTHWEST MS. LOCATIONS SUCH AS CLARKSDALE MS
WILL HAVE THE LEAST CHANCE FOR RAIN. OTHERWISE...A VERY MOIST AND
UNSTABLE ATMOSPHERE WILL COMBINE WITH SEVERAL FEATURES TO CAUSE
SCATTERED TO NUMEROUS THUNDERSTORMS. SURFACE BASED CAPES ARE
FORECAST TO CLIMB TO BETWEEN 4000 AND 5000 J/KG WITH LIFTED
INCITES AROUND MINUS 9 ACROSS MUCH OF THE MID-SOUTH THIS
AFTERNOON. SATELLITE SHOWS AN MESOSCALE CONVECTIVE VORTEX FROM
EARLIER CONVECTION LOCATED OVER EASTERN AR. THIS FEATURE WILL MOVE
INTO NORTHEAST AR...THE MO BOOTHEEL...AND WEST TN THIS AFTERNOON.
MEANWHILE...A SURFACE BOUNDARY STRETCHED FROM NORTHEAST AR ACROSS
SOUTHWEST TN THIS MORNING. THIS BOUNDARY WILL LIFT NORTHEASTWARD
AS A WARM FRONT TODAY. MEANWHILE...CONVECTION HAS ALREADY FIRED
ACROSS PORTIONS OF NORTHWEST TN WHICH IS MOVING TO THE
EAST-NORTHEAST. THINK THESE FEATURES WILL LEAD TO SCATTERED TO
NUMEROUS THUNDERSTORMS OVER MUCH OF THE MID-SOUTH...A FEW SEVERE
THUNDERSTORMS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS.

JCL

PREV DISCUSSION... /ISSUED 346 AM CDT MON JUN 15 2009/

SHORT RANGE...TODAY THROUGH WEDNESDAY NIGHT

A FEW LIGHT SHOWERS WERE MOVING ACROSS NORTHERN ARKANSAS EARLY
THIS MORNING...MOVING INTO WEST TENNESSEE AND THE MISSOURI
BOOTHEEL. A STATIONARY FRONT WAS DRAPED ACROSS SOUTHWESTERN MISSOURI
TO SOUTHWESTERN KENTUCKY. SOUTH OF THE FRONT TEMPERATURES RANGED FROM
THE UPPER 60S TO MID 70S AND DEWPOINTS FROM THE MID 60S TO LOWER
70S. WINDS WERE GENERALLY LIGHT AND VARIABLE.

THUNDERSTORMS OVER WEST-CENTRAL MISSOURI SHOWING SIGNS OF
INCREASING OVER THE PAST HOUR. A DEVELOPING MCV OVER CENTRAL
OKLAHOMA IS TREKKING EASTWARD. THE STORMS/DISTURBANCE MENTIONED
ABOVE WILL RIDE ALONG THE NORTH AND NORTHEAST PERIPHERY OF THE
MID LEVEL HIGH CENTERED OVER SOUTH TEXAS. THUS STEERING FLOW WOULD
BRING THESE FEATURES INTO OUR AREA BY THIS AFTERNOON. MODELS
INDICATE BEST INSTABILITY ALONG AND SOUTH OF THE AFOREMENTIONED
FRONT. BOTH THE NAM AND GFS AGREE THAT CAPES IN EXCESS OF 3500
J/KG AND LI/S OF AT LEAST -6 C WILL OCCUR BY EARLY AFTERNOON OVER
THE MID SOUTH. THUS SEVERE THUNDERSTORMS DEFINITELY POSSIBLE WITH
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL UP TO THE SIZE
OF QUARTERS.

BY TONIGHT...THE MID LEVEL HIGH BUILDS A LITTLE FARTHER EAST. THIS
SHOULD AID IN PUSHING ACTIVITY FARTHER NORTH. THUS HIGHER RAIN
CHANCES WILL OCCUR OVER THE NORTHERN HALF OF THE FORECAST AREA
THROUGH TUESDAY. SOME SEVERE WEATHER IS ALSO NOT OUT OF THE
QUESTION GIVEN THE AMOUNT OF INSTABILITY OVER THIS AREA.

BY WEDNESDAY...THE MID LEVEL HIGH SHOULD BUILD A LITTLE FARTHER
NORTH HELPING TO SQUASH RAIN CHANCES OVER THE AREA. HOT AND HUMID
CONDITIONS WILL PERSIST THROUGH THE WEEK.

AC

LONG RANGE...THURSDAY THROUGH SUNDAY 00Z
ECMWF/GFS MODEL RUN OVERALL IN DECENT AGREEMENT WITH UPPER LEVEL
RIDGING BRINGING VERY HOT TEMPERATURES IN THE MID 90S AND MAINLY
DRY WEATHER TO THE MID SOUTH THURSDAY AND FRIDAY. LONG RANGE
MODELS INDICATE ANOTHER COLD FRONT WILL DROP INTO THE REGION
FRIDAY NIGHT INTO SATURDAY AND CONTINUED SLIGHT TO LOW END CHANCE
POPS DURING THIS TIME FRAME. BEHIND THE FRONT...HIGH PRESSURE WILL
RE- ESTABLISH ITSELF ACROSS THE REGION THROUGH THE REMAINDER OF
THE PERIOD.

CJC

AVIATION...

18Z TAF CYCLE

CONVECTION WILL CONTINUE TO DEVELOP ALONG A BOUNDARY FROM SOUTHERN
MO THROUGH NORTHEAST AR INTO WESTERN TN. THUNDERSTORMS ALONG THIS
BOUNDARY WILL HAVE THE POTENTIAL FOR TOPS TO 50 KFT...HAIL DIAMETERS
TO 1.25 INCHES...WIND GUSTS TO 60 KTS AND IFR VSBYS DUE TO LOCALLY
HEAVY RAINFALL. JBR AND MKL WILL HAVE THE HIGHEST CHANCE TO
EXPERIENCE CONVECTION THIS AFTERNOON AND EVENING NEAR THIS
BOUNDARY...WHILE MEM COULD SEE CONVECTION DUE TO DAYTIME HEATING.
EXPECT CONVECTION TO DIMINISH AFTER 02 UTC DUE TO THE LOSS OF
DAYTIME HEATING.

OKULSKI

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  95  75  95 /  30  20  10  10
MKL  72  93  71  95 /  30  30  10  10
JBR  74  91  73  94 /  30  30  10  10
TUP  71  95  72  96 /  20  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 15, 10:44 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1044 AM CDT MON JUN 15 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1044 AM CDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID-SOUTH THROUGH THIS EVENING. THE BEST TIME FOR SEVERE WEATHER IS
NOW UNTIL 8 PM. THE MAIN THREATS FROM THUNDERSTORMS THAT MOVE ACROSS
THE MID-SOUTH WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL
UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY. THE
RISK AREA IS IS ALONG AND NORTH OF A HARRISBURG ARKANSAS TO IUKA
MISSISSIPPI LINE. THE MAIN THREATS FROM STORMS THAT DEVELOP ON
TUESDAY WILL BE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR PORTIONS OF THE AREA
INTO THIS EVENING...AND MAY BECOME NECESSARY OVER MUCH OF THE REMAINDER
OF THE MID-SOUTH. SPOTTER ACTIVATION MAY BE NEEDED TUESDAY.

JCL

In the hours before

Local storm report, Jun 15, 11:17 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1117 AM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             TROY                    36.34N 89.16W
06/15/2009  E0.50 INCH       OBION              TN   PUBLIC

            HAIL DIME SIZED

1045 AM     HAIL             HUMBOLDT                35.82N 88.91W
06/15/2009  M1.00 INCH       GIBSON             TN   TRAINED SPOTTER

1105 AM     TSTM WND DMG     MILAN                   35.92N 88.75W
06/15/2009                   GIBSON             TN   LAW ENFORCEMENT

            TREES DOWN IN TOWN. PEA SIZE HAIL AT POLICE STATION

1106 AM     TSTM WND GST     MILAN                   35.92N 88.75W
06/15/2009  E60.00 MPH       GIBSON             TN   PUBLIC

            TRAFFIC LIGHTS OUT AT THE INTERSECTION OF HIGHWAY 45 AND
            70.

&&

JAB
Special weather statement, Jun 15, 12:57 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1257 PM CDT MON JUN 15 2009

TNZ020-021-151845-
CARROLL TN-GIBSON TN-
1257 PM CDT MON JUN 15 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  EAST CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES NORTH OF MILAN AT 1258 PM CDT...MOVING
EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CARROLL AND GIBSON COUNTIES...INCLUDING LOCATIONS NEAR
HUNTINGDON AND MILAN...SHOULD MONITOR THIS STORM CLOSELY THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 145 PM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Special weather statement, Jun 15, 1:05 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
105 PM CDT MON JUN 15 2009

ARZ008-009-151845-
CLAY AR-RANDOLPH AR-
105 PM CDT MON JUN 15 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER POCAHONTAS AT 106 PM CDT...MOVING EAST AT
15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CLAY AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
POCAHONTAS...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 145 PM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Special weather statement, Jun 15, 1:25 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
125 PM CDT MON JUN 15 2009

MOZ113-115-151915-
DUNKLIN MO-PEMISCOT MO-
125 PM CDT MON JUN 15 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  WESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES SOUTH OF SENATH AT 125 PM CDT...MOVING
EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN DUNKLIN AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR
KENNETT...SENATH AND STEELE...SHOULD MONITOR THIS STORM CLOSELY THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 PM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Local storm report, Jun 15, 1:26 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             TROY                    36.34N 89.16W
06/15/2009  E0.50 INCH       OBION              TN   PUBLIC

            HAIL DIME SIZED

1045 AM     HAIL             HUMBOLDT                35.82N 88.91W
06/15/2009  M1.00 INCH       GIBSON             TN   TRAINED SPOTTER

1105 AM     TSTM WND DMG     MILAN                   35.92N 88.75W
06/15/2009                   GIBSON             TN   LAW ENFORCEMENT

            TREES DOWN IN TOWN. PEA SIZE HAIL AT POLICE STATION

1106 AM     TSTM WND GST     MILAN                   35.92N 88.75W
06/15/2009  E60.00 MPH       GIBSON             TN   PUBLIC

            TRAFFIC LIGHTS OUT AT THE INTERSECTION OF HIGHWAY 45 AND
            70.

0110 PM     HAIL             1 SW TREZEVANT          36.00N 88.63W
06/15/2009  E0.88 INCH       CARROLL            TN   PUBLIC

            HAIL RANGED FROM PEA TO NICKEL SIZE AND LASTED TEN
            MINUTES.

&&

JAB
Local storm report, Jun 15, 2:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             TROY                    36.34N 89.16W
06/15/2009  E0.50 INCH       OBION              TN   PUBLIC

            HAIL DIME SIZED

1045 AM     HAIL             HUMBOLDT                35.82N 88.91W
06/15/2009  M1.00 INCH       GIBSON             TN   TRAINED SPOTTER

1105 AM     TSTM WND DMG     MILAN                   35.92N 88.75W
06/15/2009                   GIBSON             TN   LAW ENFORCEMENT

            TREES DOWN IN TOWN. PEA SIZE HAIL AT POLICE STATION

1106 AM     TSTM WND GST     MILAN                   35.92N 88.75W
06/15/2009  E60.00 MPH       GIBSON             TN   PUBLIC

            TRAFFIC LIGHTS OUT AT THE INTERSECTION OF HIGHWAY 45 AND
            70.

0110 PM     HAIL             1 SW TREZEVANT          36.00N 88.63W
06/15/2009  E0.88 INCH       CARROLL            TN   PUBLIC

            HAIL RANGED FROM PEA TO NICKEL SIZE AND LASTED TEN
            MINUTES.

0155 PM     HAIL             3 S BIGGERS             36.29N 90.81W
06/15/2009  E0.75 INCH       CLAY               AR   PUBLIC

&&

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:35 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Randolph40 min
Jun 15, 2:15 PM CDTTornado WarningMEGMississippi45 min
Jun 15, 2:21 PM CDTSevere Thunderstorm WarningMEGClay, Greene39 min
Jun 15, 2:29 PM CDTSevere Thunderstorm WarningMEGRandolph46 min
Jun 15, 2:33 PM CDTTornado WarningMEGClay, Greene42 min
Jun 15, 2:42 PM CDTTornado WarningMEGMississippi48 min
Jun 15, 2:55 PM CDTSevere Thunderstorm WarningMEGClay, Randolph50 min
Jun 15, 3:07 PM CDTAreal Flood AdvisoryMEGClay, Greene, Randolph3 hr
Jun 15, 3:14 PM CDTTornado WarningMEGClay46 min
Jun 15, 3:17 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Randolph43 min
Jun 15, 3:45 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph30 min
Jun 15, 3:48 PM CDTFlash Flood WarningMEGClay, Greene, Randolph3 hr
Jun 15, 3:50 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Lawrence, Mississippi55 min
Jun 15, 3:56 PM CDTSevere Thunderstorm WarningMEGMississippi49 min
Jun 15, 4:21 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Lawrence, Randolph39 min
Jun 15, 4:27 PM CDTSevere Thunderstorm WarningMEGMississippi48 min
Jun 15, 4:42 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi48 min
Jun 15, 4:45 PM CDTFlash Flood WarningMEGCraighead, Greene, Lawrence, Mississippi2 hr
Jun 15, 4:56 PM CDTSevere Thunderstorm WarningMEGMississippi19 min
Jun 15, 5:10 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett50 min
Jun 15, 5:13 PM CDTSevere Thunderstorm WarningMEGMississippi47 min
Jun 15, 5:27 PM CDTFlash Flood WarningMEGCraighead, Mississippi, Poinsett97 min
Jun 15, 5:37 PM CDTFlash Flood WarningMEGCrittenden, Cross87 min
Jun 15, 5:39 PM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett36 min

Nearby

Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.